MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 69-2850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It has been reported that there was a trident cemented constrained liner implanted during a revision surgery.After the reduction of the hip, the inner part of the constrained liner + the femoral head disassociated from the external part of the liner, which stayed in the patient (since it was cemented in the socket).It was impossible to perform the reduction again, so the surgeon proceed to extract the liner, which came out together with the cement mantle and the anterior wall of the acetabulum of the patient.
 
Additional Manufacturer Narrative
An event regarding disassociation involving all poly constrained insert 50mm was reported.The event was confirmed based on inspection.Method & results: -device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The bipolar head appears to be disassociated from the poly liner.Dimensional inspection: not performed as the dimensional aspects are not in question functional inspection: not performed as the functional aspects are not in question.Material analysis not performed as this event does not relate to material integrity.-clinician review: a review of the provided medical records rejected by a clinical consultant stated the following comment: no clinical or pmh, no patient demographics, no operative reports, no serial imaging studies, and no examination of explanted components.Based upon the single x-ray available for review, no confirmation of the event description or creating of a medical report is possible.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that there was a trident cemented constrained liner implanted during a revision surgery.After the reduction of the hip, the inner part of the constrained liner + the femoral head disassociated from the external part of the liner, which stayed in the patient.The reported device was not returned however photographs were provided for review.The bipolar head appears to be disassociated from the poly liner.A review of the provided medical records rejected by a clinical consultant stated the following comment: no clinical or pmh, no patient demographics, no operative reports, no serial imaging studies, and no examination of explanted components.Based upon the single x-ray available for review, no confirmation of the event description or creating of a medical report is possible.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
ALL POLY CONSTRAINED INSERT 50MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9708838
Report Number0002249697-2020-00290
Device Sequence Number19752430
Product Code KWZ
UDI-Device Identifier07613327025477
UDI-Public07613327025477
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number69-2850
Device Catalogue Number69-2850
Device Lot NumberRA6R21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR